Alert archive / South Dakota / Flash Flood Warnings in 2007
Flash Flood Warning 31, NWS Aberdeen, SD
NWS Aberdeen, SD issued this flash flood warning at Jun 12, 2007, 3:29 PM CDT for 16 counties in South Dakota. It was in force for 6 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2007, 3:29 PM CDT (20:29 UTC)
- Expired
- Jun 12, 2007, 9:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Rapid City radar (KUDX), 185 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 4:00 PM CDT | FLASH FLOOD | 20 Nw Presho, SD | WATER RUNNING OVER DRIVEWAY. STANDING WATER ON PROPERTY...ONE-HALF FOOT DEEP IN SOME AREAS. ESTIMATED 3 TO 4 INCHES OF RAINFALL IN APPROXIMATELY 2 HOURS. |
| Jun 12, 4:00 PM CDT | FLASH FLOOD | 3 Sse Blunt, SD | TWO GUAGES...3.5 INCHES IN ONE AND 4.5 INCHES IN ANOTHER. WATER COVERED ROAD 3.5 MILES SOUTH-SOUTHEAST OF BLUNT. 3 INCHES OF RAINFALL IN AN HOUR. |
| Jun 12, 4:20 PM CDT | FLASH FLOOD | Okobojo Creek Rec Area, SD | AREA ROADS UNDER WATER. ESTIMATED 7+ INCHES RAINFALL. |
| Jun 12, 5:25 PM CDT | FLASH FLOOD | Gettysburg, SD | STREET FLOODING AND CITY PARK UNDER WATER |
| Jun 12, 6:00 PM CDT | FLASH FLOOD | 15 Nw Fort Pierre, SD | WATER OVER ROAD AND STANDING WATER OVER EVERYTHING AROUND AN 1NCH TO 2 INCHES DEEP. 2.8 INCHES MEASURED. 1.25 INCHES IN LESS THAN AN HOUR. |
| Jun 12, 6:15 PM CDT | FLASH FLOOD | Highmore, SD | STREET FLOODING IN HIGHMORE. 1.5 TO 2 INCHES OF RAIN IN APPROXIMATELY AN HOUR. |
| Jun 12, 6:30 PM CDT | FLASH FLOOD | 8 Ssw Seneca, SD | BASEMENT FLOODING. 2.75 INCHES MEASURED. ESTIMATED 2 INCHES FELL IN AN HOUR. |
| Jun 12, 7:00 PM CDT | FLASH FLOOD | Fort Thompson, SD | STREET FLOODING IN FORT THOMPSON 7PM-8PM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1009 J/kg
- Mixed-layer CIN
- -226 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -82 m²/s²
- 0-3 km storm-relative helicity
- -69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KABR 122031
FFWABR
SDC017-021-031-041-045-049-059-065-069-075-085-089-107-117-119-129-
130230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ABERDEEN SD
329 PM CDT TUE JUN 12 2007
THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN BUFFALO COUNTY IN CENTRAL SOUTH DAKOTA...
THIS INCLUDES THE CITY OF FORT THOMPSON...
NORTHWESTERN HAND COUNTY IN CENTRAL SOUTH DAKOTA...
HUGHES COUNTY IN CENTRAL SOUTH DAKOTA...
THIS INCLUDES THE CITY OF PIERRE...
HYDE COUNTY IN CENTRAL SOUTH DAKOTA...
THIS INCLUDES THE CITY OF HIGHMORE...
JONES COUNTY IN CENTRAL SOUTH DAKOTA...
THIS INCLUDES THE CITY OF MURDO...
LYMAN COUNTY IN CENTRAL SOUTH DAKOTA...
THIS INCLUDES THE CITIES OF...PRESHO...LOWER BRULE...
STANLEY COUNTY IN CENTRAL SOUTH DAKOTA...
THIS INCLUDES THE CITY OF FORT PIERRE...
SULLY COUNTY IN CENTRAL SOUTH DAKOTA...
THIS INCLUDES THE CITY OF ONIDA...
CAMPBELL COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
EASTERN CORSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
THIS INCLUDES THE CITY OF MCLAUGHLIN...
EASTERN DEWEY COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
WESTERN EDMUNDS COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
WESTERN FAULK COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
MCPHERSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
THIS INCLUDES THE CITY OF EUREKA...
POTTER COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
THIS INCLUDES THE CITY OF GETTYSBURG...
WALWORTH COUNTY IN NORTH CENTRAL SOUTH DAKOTA...
THIS INCLUDES THE CITIES OF...SELBY...MOBRIDGE...
* UNTIL 930 PM CDT(830 PM MDT)
* AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
HORSE...WAKPALA...TRAIL CITY...TOLSTOY...SWAN CREEK REC AREA...
ROSCOE...PROMISE...POLLOCK...PLAINVIEW COLONY...ONAKA...NORBECK...
MOUND CITY...MAHTO...LOYALTON...LOWRY...LONG LAKE...LITTLE EAGLE...
LAPLANT...KENEL...JAVA...INDIAN MEMORIAL REC AREA...INDIAN CREEK
REC AREA...HOVEN...HOSMER...HILLSVIEW...HERREID...GREENWAY...
GLENHAM...BOWDLE...ARTAS AND AKASKA
THUS FAR...RAINFALL RATES UNDER THUNDERSTORMS HAVE RANGED FROM 1
INCH AN HOUR TO 4 INCHES AN HOUR...AND SEVERAL MORE ROUNDS OF
THUNDERSTORMS CAPABLE OF PRODUCING THESE EXCESSIVE RAINFALL RATES
WILL MOVE OVER THIS SAME AREA OVER...AT LEAST...THE NEXT 6 HOURS.
1 TO 3 INCHES OF RAINFALL HAVE ALREADY BEEN REPORTED...AND
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 6 INCHES ARE POSSIBLE IN THE
WARNED AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 4384 10108 4387 10104 4372 10073 4377 10057
4370 10025 4369 9990 4373 9974 4376 9964
4350 9962 4350 9948 4595 9894 4595 10088
4496 10107 4435 10116 4435 10118 4418 10118
4417 10105 4399 10105
$$
DORN3 follow-up statements
000
WGUS73 KABR 122158
FFSABR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
455 PM CDT TUE JUN 12 2007
SDC017-021-031-041-045-049-059-065-069-075-085-089-107-117-119-129-
130230-
CAMPBELL SD-MCPHERSON SD-CORSON SD-WALWORTH SD-EDMUNDS SD-DEWEY SD-
BUFFALO SD-POTTER SD-FAULK SD-SULLY SD-HYDE SD-HAND SD-HUGHES SD-
LYMAN SD-JONES SD-STANLEY SD-
455 PM CDT TUE JUN 12 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT(830 PM
MDT) FOR STANLEY...JONES...LYMAN...HUGHES...NORTHWESTERN HAND...
HYDE...SULLY...WESTERN FAULK...POTTER...NORTHWESTERN BUFFALO...
EASTERN DEWEY...WESTERN EDMUNDS...WALWORTH...EASTERN CORSON...
MCPHERSON AND CAMPBELL COUNTIES...
AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITLOCKS BAY
REC AREA...WHITE HORSE...WEST SHORE REC AREA...WEST BEND REC AREA...
WENDTE...WAKPALA...TRAIL CITY...TOLSTOY...SWAN CREEK REC AREA...
SUTTON BAY REC AREA...STEPHAN...SPRING CREEK REC AREA...SENECA...
SELBY...SANSARC...ROSSEAU...ROSCOE...RIDGEVIEW...PROMISE...POLLOCK...
PIERRE...OVERLOOK REC AREA...ONIDA...ONAKA...OKOBOJO CREEK REC
AREA...OAHE MISSION REC AREA...NORBECK...MOUND CITY...MOBRIDGE...
MISSION RIDGE...MCLAUGHLIN...MAHTO...LOYALTON...LOWRY...LONG LAKE...
LITTLE EAGLE...LEBANON...LAPLANT...KENEL...JAVA...INDIAN MEMORIAL REC
AREA...INDIAN CREEK REC AREA...HOVEN...HOSMER...HOLABIRD...
HILLSVIEW...HIGHMORE...HERREID...HAYES...HARROLD...GREY GOOSE...
GREENWAY...GORMAN...GLENHAM...GETTYSBURG...FORT PIERRE...EUREKA...
EAKIN...COW CREEK REC AREA...CHANTLER CREEK REC AREA...CANNING...
BURKMERE...BUNKER...BOWDLE...BLUNT...ARTAS...AKASKA AND AGAR
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA. LOCATIONS IN SULLY COUNTY NEAR OKOBOJO REC AREA HAVE
RECEIVED IN EXCESS OF 6 INCHES OF RAIN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4384 10108 4387 10104 4372 10073 4377 10057
4370 10025 4369 9990 4373 9974 4376 9964
4350 9962 4350 9948 4595 9894 4595 10088
4496 10107 4435 10116 4435 10118 4418 10118
4417 10105 4399 10105
$$
HARDING000
WGUS73 KABR 122326
FFSABR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
626 PM CDT TUE JUN 12 2007
SDC031-041-075-122336-
CORSON SD-DEWEY SD-JONES SD-
526 PM MDT TUE JUN 12 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR JONES...DEWEY AND
CORSON COUNTIES...
AT 624 PM CDT...RECENT RADAR DATA...AS WELL AS INFORMATION RELAYED TO
THE NATIONAL WEATHER SERVICE INDICATE THAT THE THREAT OF FLASH
FLOODING HAS ENDED OVER THE WARNED AREA. THEREFORE...THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.
LAT...LON 4593 10029 4384 10016 4369 9990 4375 9965
4350 9962 4350 9948 4595 9894
$$
SDC017-021-045-049-059-065-069-085-089-107-117-119-129-130230-
CAMPBELL SD-MCPHERSON SD-WALWORTH SD-EDMUNDS SD-BUFFALO SD-POTTER SD-
FAULK SD-SULLY SD-HYDE SD-HAND SD-HUGHES SD-LYMAN SD-STANLEY SD-
626 PM CDT TUE JUN 12 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHEASTERN STANLEY...LYMAN...HUGHES...NORTHWESTERN HAND...HYDE...
EASTERN SULLY...WESTERN FAULK...POTTER...NORTHWESTERN BUFFALO...
WESTERN EDMUNDS...WALWORTH...MCPHERSON AND CAMPBELL COUNTIES...
AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST BEND REC
AREA...TOLSTOY...STEPHAN...SENECA...SELBY...ROSSEAU...ROSCOE...
ONIDA...ONAKA...NORBECK...MOUND CITY...LOYALTON...LOWRY...LONG
LAKE...LEBANON...JAVA...HOVEN...HOSMER...HOLABIRD...HILLSVIEW...
HIGHMORE...HERREID...HARROLD...GREENWAY...GORMAN...GETTYSBURG...
EUREKA...EAKIN...CANNING...BURKMERE...BOWDLE...BLUNT...ARTAS...AKASKA
AND AGAR
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4593 10029 4384 10016 4369 9990 4375 9965
4350 9962 4350 9948 4595 9894
$$
HARDING000
WGUS73 KABR 130213
FFSABR
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
912 PM CDT TUE JUN 12 2007
SDC017-021-045-049-059-065-069-085-089-107-117-119-129-130222-
CAMPBELL SD-MCPHERSON SD-WALWORTH SD-EDMUNDS SD-BUFFALO SD-POTTER SD-
FAULK SD-SULLY SD-HYDE SD-HAND SD-HUGHES SD-LYMAN SD-STANLEY SD-
912 PM CDT TUE JUN 12 2007
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
STANLEY...LYMAN...HUGHES...NORTHWESTERN HAND...HYDE...EASTERN
SULLY...WESTERN FAULK...POTTER...NORTHWESTERN BUFFALO...WESTERN
EDMUNDS...WALWORTH...MCPHERSON AND CAMPBELL COUNTIES...
AT 910 PM CDT...RECENT RADAR DATA...AS WELL AS INFORMATION RELAYED TO
THE NATIONAL WEATHER SERVICE INDICATE THAT THE THREAT OF FLASH
FLOODING HAS ENDED OVER THE WARNED AREA. LIGHT RAIN WILL CONTINUE
ACROSS THE AREA OVERNIGHT...BUT IS NOT EXPECTED TO CAUSE ANY FURTHER
FLOODING PROBLEMS. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN
CANCELLED.
LAT...LON 4593 10029 4384 10016 4369 9990 4375 9965
4350 9962 4350 9948 4595 9894
$$
PARKINWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:44 PM CDT, 45 minutes earlier.
Area forecast discussion, Jun 12, 2:44 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
244 PM CDT TUE JUN 12 2007
.SHORT TERM...TONIGHT THROUGH 12Z THURSDAY.
BIGGEST CHALLENGE IN THE NEAR TERM DEALS WITH PCPN AMOUNTS THROUGH
THE NEXT 36 HOURS.
ONGOING SEVERE WEATHER WILL KEEP CURRENT DISCUSSION SHORT. STALLED
COLD FRONT STILL REMAINS FOCUS FOR SEVERE ACTIVITY THROUGH THE
TERM. BUFKIT 12Z NAM DATA SHOWS THAT BY 06Z KABR AND KPIR
SOUNDINGS GO NEARLY SATURATED THROUGH 300MB...LEADING TO AN
EFFICIENT RAIN MAKING PROCESS. FREEZING LAYERS ABOVE 13K AGL
SHOULD HELP TO TEMPER ANY HAIL PRODUCTION...BUT STILL POSSIBLE
EARLY. WITH SATURATED SOUNDINGS AND LOOKING AT HPC 18Z QPF
GUIDANCE...HAVE OPTED TO KEEP FLASH FLOOD WATCH GOING FOR ENTIRE
CWA. 305K LAYER IS SHOWING 12 G/KG SPEC HUMIDITES PUSHING NORTH
THROUGH 00Z THURSDAY WITH 310K LAYER SHOWING 6 TO 8 G/KG. WITH
SOUTH TO NORTH MOVEMENT...TRAINING OF CELLS APPEARS TO BE A GOOD
BET.
WITH BOUNDARY MAKING SUCH SLOW PROGRESSION TO THE EAST...HAVE
SLOWED DOWN EASTWARD MOVT OF WEATHER GRIDS AS WELL. BASED ON 85H-
5H THETA-E ANLYSIS..COMBINED WITH 305K AND 310K LAYER SPEC
HUMIDITES AND NET ISEN OMEGA...HAVE GONE WITH DEFN POPS FOR
WEDNESDAY FOR EASTERN CWA WITH SLIGHTLY COOLER TEMPS DUE TO CLOUDS
AND PCPN.
.LONG TERM...THURSDAY THROUGH FRIDAY NIGHT
THE PRIMARY FORECAST CHALLENGES IN THE THURSDAY/FRIDAY TIME PERIOD
REST ON THE EASTWARD SPEED AND PROGRESS OF THE SURFACE FRONT AND
ASSOCIATED WINDS/PRECIPITATION.
THE 12Z NAM AND 00Z ECMWF/CANADIAN/GFS ENSEMBLE MEAN AND MOST GFS
ENSEMBLE MEMBERS ARE QUITE A BIT SLOWER THAN THE GFS IN MOVING THE
BOUNDARY EASTWARD ACROSS THE DAKOTAS...WITH THE 12Z NAM EVEN
SLOWER THAN PAST RUNS. THE 12Z GFS STILL INSISTS ON MOVING THE
BOUNDARY THROUGH MUCH QUICKER...WITH THE SURFACE FRONT EXTENDING
FROM NORTHEAST MINNESOTA SOUTHWEST TO NORTHEAST KANSAS ON THURSDAY
MORNING. THE 12Z NAM ON THE OTHER HAND LEAVES THE BOUNDARY FROM
NORTHWEST MINNESOTA TO EAST CENTRAL COLORADO...DIRECTLY THROUGH
THIS CWA...AT THE SAME TIME WITH A LOW PRESSURE CENTER OVER
EASTERN SOUTH DAKOTA. THIS NOT ONLY LEAVES CHANCES OF
PRECIPITATION OVER THE EASTERN CWA INTO THURSDAY...BUT AFFECTS
WINDS AND TEMPERATURES OVER THE AREA AS WELL. IN ADDITION...THE
NAM TENDS TO HANG UP THE FRONT NEAR THE I29 CORRIDOR IN THE
EASTERN DAKOTAS INTO THURSDAY NIGHT. THIS AFFECTS POPS ON FRIDAY
AS WELL...AS THE NAM/GFS/ECMWF AGREE ON MOVING A 500MB TROUGH FROM
THE PACIFIC NORTHWEST LATE TONIGHT...AND THROUGH SOUTHERN CANADA
BY FRIDAY MORNING. AGAIN...THE GFS IS FASTER ON THIS FEATURE THAN
THE NAM/ECMWF AS IT SEEMS TO BE THE FAST OUTLIER WITH THE FEATURES
IN THE NEXT FOUR DAYS OR SO. WITH AN IMPRESSIVE BLOCKING RIDGE TO
THE EAST...THE OVERALL SLOWER TREND OF THE MODELS...AND THE LARGE
CAMP OF MODELS...CONSENSUS IS IN GOOD AGREEMENT ON FAVORING THE
SLOWER OVERALL MOVEMENT OF FEATURES.
AS FOR THE UPPER LEVEL TROUGH ON FRIDAY...AN ASSOCIATED SURFACE
LOW DEVELOPS AND MOVES EASTWARD THROUGH SOUTHERN CANADA...DRAGGING
A SURFACE BOUNDARY ACROSS THE CWA FRIDAY MORNING. BOTH THE NAM
AND GFS GENERATE RAINFALL IN THE NORTHWEST CWA FRIDAY MORNING
ASSOCIATED WITH INCREASED LIFT NEAR THIS SURFACE TROUGH. HOW THIS
WAVE AND SURFACE TROUGH INTERACT WITH ANY REMNANTS OF THE PREVIOUS
BOUNDARY OVER THE EASTERN DAKOTAS COULD INFLUENCE POPS ON FRIDAY
ACROSS THE REMAINDER OF THE AREA AND IS STILL TO BE SEEN...AND
THE 12Z NAM AND 12Z CANADIAN ATTEMPT TO GENERATE SOME
PRECIPITATION FRIDAY ACROSS THE EASTERN CWA. FOR NOW...CHANCE TO
SLIGHT CHANCE POPS WERE ADDED IN THE EASTERN CWA FRIDAY UNTIL
FEATURES BECOME A LITTLE MORE CLEAR. OTHERWISE...A SURFACE HIGH
LOOKS TO BUILD IN LATER ON FRIDAY AND FRIDAY NIGHT AS A SUBTLE
500MB RIDGE MOVES INTO THE WESTERN PLAINS.
SATURDAY THROUGH TUESDAY...
LATEST EXTENDED MODEL SOLUTIONS CONTINUE TO BE FAIRLY CLOSE WITH
THE HANDLING OF THE NEXT STORM SYSTEM. THERMAL RIDGE REMAINS IN
PLACE FOR SATURDAY...ALTHOUGH MODELS ARE SHOWING A WEAKER RIDGED
THAN THIS TIME YESTERDAY. THE ECMWF AND THE GFS HAVE MOVED THE
UPPER LEVEL TROF INTO THE WESTERN HIGH PLAINS DURING THE OVERNIGHT
HOURS ON SATURDAY. HAVE INSERTED SLIGHT POPS ACROSS THE NORTHERN
PORTION OF THE CWA FOR THIS TIME PERIOD...MAINLY FOR
COLLABORATION. THIS CWA SHOULD REMAIN CAPPED WITH 700MB TEMPS PLUS
11 TO 12 DEGREES CELSIUS OVER MOST OF THE AREA. THE CAP WEAKENS
DURING THE DAY ON SUNDAY...AS A SURFACE LOW MOVES ACROSS THE
REGION. LATE SUNDAY AFTERNOON/EVENING COULD BE ACTIVE WITH THE
MAIN UPPER LEVEL TROF PASSING THROUGH THE AREA. THE REST OF THE
EXTENDED LOOKS DRY WITH AN MAINLY A NORTHWEST FLOW ALOFT.
ONLY A FEW CHANGES WERE MADE WITH TEMPERATURES AS CURRENT GRIDS
CONTINUE TO BE ON TRACK. LOOKING FOR COOLER TEMPERATURES TO START
THE WORK WEEK.
&&
.AVIATION...
SLOW MOVING COLD FRONT CURRENTLY FROM KBIS TO KPIR TO KAIA WILL
MOVE VERY SLOWLY TO THE EAST THROUGH 12Z WEDNESDAY. WIDESPREAD
TSRA EXPECTED TO DEVELOP ALONG AND AHEAD OF FRONT...AFFECTING KPIR
AND KMBG BY 00Z WEDNESDAY...REACHING KABR AND KATY AREAS BETWEEN
09Z AND 12Z WEDNESDAY. IFR CONDS WITH VERY HEAVY RAIN PSBL WITH
TSRA WITH WIND GUSTS TO 40 KTS POSSIBLE.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...FLASH FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR BUFFALO-
CAMPBELL-CORSON-DEWEY-EDMUNDS-FAULK-HAND-HUGHES-HYDE-JONES-
LYMAN-MCPHERSON-POTTER-STANLEY-SULLY-WALWORTH.
FLASH FLOOD WATCH FROM 1 AM CDT WEDNESDAY THROUGH LATE WEDNESDAY
NIGHT FOR BROWN-CLARK-CODINGTON-DAY-DEUEL-GRANT-HAMLIN-
MARSHALL-ROBERTS-SPINK.
MN...FLASH FLOOD WATCH FROM 1 AM CDT WEDNESDAY THROUGH LATE WEDNESDAY
NIGHT FOR BIG STONE-TRAVERSE.
&&
SHORT TERM...HINTZ
LONG TERM...ECKSTEIN/DOERING
AVIATION...HINTZHazardous weather outlook, Jun 12, 5:56 AM CDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 556 AM CDT TUE JUN 12 2007 SDZ003>005-009-010-015>017-033>037-045-048-051-131100- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- 556 AM CDT TUE JUN 12 2007 /456 AM MDT TUE JUN 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING COLD FRONT WILL SLIDE THROUGH THE AREA TODAY INTO TONIGHT BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH ANY THUNDERSTORM DEVELOPMENT. THE MAIN SEVERE THREATS WITH THIS SYSTEM ARE DAMAGING WINDS AND FLASH FLOODING...ALTHOUGH THE POSSIBILITY OF LARGE HAIL OR AN ISOLATED TORNADO ALSO EXISTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS STILL EXISTS INTO WEDNESDAY ACROSS CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. THE POSSIBILITY FOR HEAVY RAIN WILL CONTINUE INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT. SDZ006-007-011-018-019-131100- BROWN-MARSHALL-DAY-SPINK-CLARK- 556 AM CDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING COLD FRONT WILL SLIDE THROUGH THE AREA THIS AFTERNOON INTO TONIGHT BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO A PORTION OF NORTHEAST SOUTH DAKOTA. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH ANY THUNDERSTORM DEVELOPMENT. THE MAIN SEVERE THREATS WITH THIS SYSTEM ARE DAMAGING WINDS AND FLASH FLOODING...ALTHOUGH THE POSSIBILITY OF LARGE HAIL OR AN ISOLATED TORNADO ALSO EXISTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS STILL EXISTS INTO WEDNESDAY ACROSS NORTHEAST SOUTH DAKOTA. THE POSSIBILITY FOR HEAVY RAIN WILL CONTINUE INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO TONIGHT. MNZ039-046-SDZ008-020>023-131100- TRAVERSE-BIG STONE-ROBERTS-CODINGTON-GRANT-HAMLIN-DEUEL- 556 AM CDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A SLOW MOVING COLD FRONT WILL SLIDE THROUGH THE AREA LATE TONIGHT BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO EXTREME NORTHEAST SOUTH DAKOTA...AND WEST CENTRAL MINNESOTA. THE MAIN THREAT WITH ANY THUNDERSTORM DEVELOPMENT ACROSS EXTREME NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA...WILL BE FLASH FLOODING...SMALL HAIL AND STRONG WINDS...WITH MUCH OF THE SEVERE THUNDERSTORM POTENTIAL REMAINING JUST TO THE WEST OF THE AREA AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE FOR SHOWERS AND THUNDERSTORMS STILL EXISTS INTO WEDNESDAY AND WEDNESDAY NIGHT...ACROSS EXTREME NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. THE POSSIBILITY FOR HEAVY RAIN WILL CONTINUE INTO WEDNESDAY AND WEDNESDAY NIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT. ALBRECHT
In the hours before
Local storm report, Jun 12, 12:00 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ABERDEEN SD
1200 PM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 9 NNW ISABEL 45.52N 101.50W
06/11/2007 E0.75 INCH CORSON SD PUBLIC
0720 PM HAIL ISABEL 45.40N 101.43W
06/11/2007 E0.88 INCH DEWEY SD PUBLIC
0750 PM HAIL BULLHEAD 45.77N 101.08W
06/11/2007 E0.88 INCH CORSON SD TRAINED SPOTTER
0830 PM TSTM WND GST 4 WSW TRAIL CITY 45.45N 100.81W
06/11/2007 E60.00 MPH DEWEY SD PUBLIC
&&
CORRECTED THE TIME ON ALL REPORTS TO CDT.
WFO ABRLocal storm report, Jun 12, 12:02 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ABERDEEN SD
1202 PM CDT TUE JUN 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 6 SE MCINTOSH 45.86N 101.26W
06/10/2007 E0.88 INCH CORSON SD CO-OP OBSERVER
ALSO 1.61 INCHES OF RAIN.
1145 PM HAIL WALKER 45.91N 101.09W
06/10/2007 E0.88 INCH CORSON SD PUBLIC
1145 PM TSTM WND GST WALKER 45.91N 101.09W
06/10/2007 E70.00 MPH CORSON SD PUBLIC
SHINGLES BLEW OFF OF ROOF
0100 AM HAIL 7 ESE EUREKA 45.73N 99.49W
06/11/2007 E0.75 INCH MCPHERSON SD PUBLIC
&&
UPDATED SUMMARY FOR LATE SUNDAY EVENING EVENT.
WFO ABRThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:14 PM CDT | Severe Thunderstorm Warning | ABR | Corson, Dewey | 46 min |
| Jun 11, 7:48 PM CDT | Severe Thunderstorm Warning | ABR | Dewey | 57 min |
| Jun 11, 7:58 PM CDT | Severe Thunderstorm Warning | ABR | Campbell, Corson, Walworth | 62 min |
| Jun 12, 1:56 PM CDT | Severe Thunderstorm Warning | ABR | Hughes, Stanley | 26 min |
| Jun 12, 2:07 PM CDT | Severe Thunderstorm Warning | ABR | Dewey, Hughes, Potter, Stanley, Sully, Walworth | 53 min |
| Jun 12, 5:10 PM CDT | Severe Thunderstorm Warning | ABR | Corson | 20 min |
| Jun 12, 5:32 PM CDT | Tornado Warning | ABR | Potter | 28 min |
Nearby
Flash Flood Warnings in South Dakota, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.